Alert archive / California / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 25, 2015, 2:02 PM PDT. It took effect at Jun 26, 2015, 2:00 PM PDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2015, 2:02 PM PDT (21:02 UTC)
- In effect from
- Jun 26, 2015, 2:00 PM PDT
- Expired
- Jun 28, 2015, 5:44 AM PDT
- In force
- 40 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
466 WWUS86 KSTO 252102 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 202 PM PDT THU JUN 25 2015 ...THUNDERSTORM POTENTIAL FRIDAY AFTERNOON INTO THE WEEKEND... .MONSOONAL MOISTURE WILL STREAM INTO THE AREA LATE FRIDAY THROUGH THE WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY THE THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH MAY LEAD TO LIGHTNING FIRE STARTS. THE STORMS ARE EXPECTED TO BECOME WETTER OVER THE WEEKEND WHICH LEADS TO UNCERTAINTY IN UPGRADING THE WATCH FOR SUNDAY TO A WARNING AT THIS TIME. GUSTY THUNDERSTORM WINDS ALSO HAVE THE POTENTIAL TO QUICKLY SPREAD ANY LIGHTNING FIRE STARTS. CAZ214-221-268-269-261400- /O.NEW.KSTO.FW.W.0001.150626T2100Z-150628T0700Z/ /O.EXT.KSTO.FW.A.0001.150628T0700Z-150629T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 202 PM PDT THU JUN 25 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT PDT SATURDAY NIGHT FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214... 221...268 AND 269... ...FIRE WEATHER WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT PDT SATURDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 214...221...268 AND 269. * WIND...LOCAL WIND GUSTS 40 TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * THUNDERSTORMS...STARTING FRIDAY AFTERNOON AND INCREASING SATURDAY AND SUNDAY. SOME THUNDERSTORMS MAY CONTINUE TO DEVELOP OVERNIGHT. * IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD RAPIDLY IN VERY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
5 follow-up statements
871 WWUS86 KSTO 261215 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 515 AM PDT FRI JUN 26 2015 ...THUNDERSTORM POTENTIAL THIS AFTERNOON INTO THE WEEKEND... .MONSOONAL MOISTURE WILL STREAM INTO THE AREA LATER TODAY THROUGH THE WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY THE THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH COULD LEAD TO LIGHTNING FIRE STARTS. THE STORMS ARE EXPECTED TO BECOME WETTER OVER THE WEEKEND WHICH LEADS TO UNCERTAINTY IN UPGRADING THE WATCH FOR SUNDAY TO A WARNING AT THIS TIME. GUSTY THUNDERSTORM WINDS ALSO HAVE THE POTENTIAL TO QUICKLY SPREAD ANY LIGHTNING FIRE STARTS. CAZ214-221-268-269-270015- /O.CON.KSTO.FW.W.0001.150626T2100Z-150628T0700Z/ /O.CON.KSTO.FW.A.0001.150628T0700Z-150629T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 515 AM PDT FRI JUN 26 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT SATURDAY NIGHT FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214... 221...268 AND 269......FIRE WEATHER WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268 AND 269... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214... 221...268 AND 269......FIRE WEATHER WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268 AND 269... * AFFECTED AREA...FIRE WEATHER ZONES 214...221...268 AND 269. * WIND...LOCAL WIND GUSTS 40 TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * THUNDERSTORMS...STARTING FRIDAY AFTERNOON AND INCREASING SATURDAY AND SUNDAY. SOME THUNDERSTORMS MAY CONTINUE TO DEVELOP OVERNIGHT. * IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD RAPIDLY IN VERY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
199 WWUS86 KSTO 262152 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 252 PM PDT FRI JUN 26 2015 ...THUNDERSTORM POTENTIAL INTO THE WEEKEND... .MONSOONAL MOISTURE WILL STREAM INTO THE AREA THIS WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY THE THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH COULD LEAD TO LIGHTNING FIRE STARTS. THE STORMS ARE EXPECTED TO BECOME WETTER OVER THE WEEKEND WHICH LEADS TO UNCERTAINTY IN UPGRADING THE WATCH FOR SUNDAY TO A WARNING AT THIS TIME. GUSTY THUNDERSTORM WINDS ALSO HAVE THE POTENTIAL TO QUICKLY SPREAD ANY LIGHTNING FIRE STARTS. CAZ214-221-268-269-271400- /O.CON.KSTO.FW.W.0001.000000T0000Z-150628T0700Z/ /O.CON.KSTO.FW.A.0001.150628T0700Z-150629T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 252 PM PDT FRI JUN 26 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268 AND 269... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268 AND 269... * AFFECTED AREA...FIRE WEATHER ZONES 214...221...268 AND 269. * WIND...LOCAL WIND GUSTS 40 TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * THUNDERSTORMS...STARTING FRIDAY LATE AFTERNOON AND EVENING... AND INCREASING SATURDAY AND SUNDAY. SOME THUNDERSTORMS MAY CONTINUE TO DEVELOP OVERNIGHT...ESPECIALLY SATURDAY NIGHT. * IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD RAPIDLY IN VERY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
400 WWUS86 KSTO 271259 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 559 AM PDT SAT JUN 27 2015 ...THUNDERSTORM POTENTIAL THROUGH THE WEEKEND... .MONSOONAL MOISTURE WILL CONTINUE STREAM INTO THE AREA THIS WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY THE THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH COULD LEAD TO LIGHTNING FIRE STARTS. THE STORMS MAY BECOME WETTER BY LATE SUNDAY. GUSTY THUNDERSTORM WINDS ALSO HAVE THE POTENTIAL TO QUICKLY SPREAD ANY LIGHTNING FIRE STARTS. CAZ214-221-268-269-280000- /O.CAN.KSTO.FW.A.0001.150628T0700Z-150629T0500Z/ /O.EXT.KSTO.FW.W.0001.000000T0000Z-150629T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 559 AM PDT SAT JUN 27 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SUNDAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268 AND 269...... * WIND...LOCAL WIND GUSTS UP TO 40 TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * THUNDERSTORMS...THIS AFTERNOON AND EVENING AND AGAIN ON SUNDAY. * IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD RAPIDLY IN VERY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
838 WWUS86 KSTO 272203 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 303 PM PDT SAT JUN 27 2015 ...THUNDERSTORM POTENTIAL THROUGH THE WEEKEND... .MONSOONAL MOISTURE WILL CONTINUE STREAM INTO THE AREA THIS WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY THE THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH COULD LEAD TO LIGHTNING FIRE STARTS. THE STORMS MAY BECOME WETTER BY LATE SUNDAY. GUSTY THUNDERSTORM WINDS ALSO HAVE THE POTENTIAL TO QUICKLY SPREAD ANY LIGHTNING FIRE STARTS. CAZ214-221-268-269-281400- /O.CON.KSTO.FW.W.0001.000000T0000Z-150629T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 303 PM PDT SAT JUN 27 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY FOR THUNDERSTORMS WITH LITTLE RAINFALL FOR FIRE WEATHER ZONES 214...221...268 AND 269... * WIND...LOCAL WIND GUSTS UP TO 40 TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * THUNDERSTORMS...DEVELOPING SATURDAY LATE IN THE AFTERNOON OR IN THE EVENING...AND AGAIN ON SUNDAY. SOME STORMS POSSIBLE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD RAPIDLY IN VERY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
390 WWUS86 KSTO 281244 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 544 AM PDT SUN JUN 28 2015 CAZ214-221-268-269-281345- /O.CAN.KSTO.FW.W.0001.000000T0000Z-150629T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 544 AM PDT SUN JUN 28 2015 ...RED FLAG WARNING FOR IS CANCELLED FOR THUNDERSTORMS WITH LITTLE RAINFALL FOR FIRE WEATHER ZONES 214...221...268 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING FOR THE SIERRA CASCADE RANGE AND BURNEY BASIN. THUNDERSTORMS HAVE NOT DEVELOPED OVER THE SIERRA CASCADE RANGE OVER THE LAST TWO DAYS AND WILL LIKELY BE LIMITED IF ANY OCCUR TODAY. IN ADDITION...IT APPEARS THAT ANY THUNDERSTORM ACTIVITY TODAY IS LIKELY TO CONTAIN AT LEAST MODERATE RAINFALL. THEREFORE...THE RED FLAG WARNING FOR THUNDERSTORMS WITH LIMITED RAIN HAS BEEN CANCELLED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 25, 4:00 AM PDT, 10 hours 2 minutes earlier.
Area forecast discussion, Jun 25, 4:00 AM PDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 AM PDT THU JUN 25 2015 .SYNOPSIS... HOT WEATHER THIS WEEK, PEAKING THURSDAY AND FRIDAY. MOUNTAIN SHOWER AND THUNDERSTORM ACTIVITY FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. THUNDERSTORMS MAY INITIALLY CONTAIN LIMITED RAINFALL CREATING AN INCREASED FIRE THREAT. && UPPER LEVEL RIDGING HAS BEGUN PUMPING UP OVER THE WEST COAST FOR FAIR SKIES THIS MORNING ACROSS THE NORTH STATE. TEMPERATURES ON WEDNESDAY RAN A FEW TO SEVERAL DEGREES WARMER THAN ON TUESDAY AND THIS COMBINED WITH AIRMASS WARMING UNDER THE BUILDING RIDGE IS BRINGING MORNING TEMPERATURES UP SEVERAL DEGREES OVER 24 HOURS AGO. EXPECTING SEVERAL DEGREES OF WARM UP TODAY AS UPPER RIDGE AXIS CONTINUES TO BUILD ALONG THE WEST COAST. THE NORTHERN SACRAMENTO VALLEY TOPPED 100 DEGREES ON WEDNESDAY AND MOST OF THE CENTRAL VALLEY IS EXPECTED TO TOP 100 THIS AFTERNOON. NORCAL SHOULD REMAIN UNDER MAINLY FAIR SKIES THROUGH THE DAY TODAY UNDER SUBSIDENCE FROM THE RIDGE. A WEAK LOW PRESSURE SYSTEM OFF THE SOCAL COAST WILL HOWEVER BRING SOUTHEAST FLOW ALOFT OVER THE SOUTHERN CWA. MOISTURE WILL BE LIMITED BUT GFS MU CAPE PROGS DO SHOW A LITTLE INSTABILITY OVER THE NORTHERN SIERRA THIS AFTERNOON SO HAVE INCLUDED A SLIGHT THREAT OF THUNDERSTORMS FAR SOUTHEASTERN FORECAST AREA LATE IN THE DAY. THE OVERALL AIRMASS IS FORECAST TO BE JUST AS WARM ON FRIDAY AS TODAY AND MAYBE SLIGHTLY WARMER SO DAYTIME HIGHS SHOULD BE JUST AS HOT ON FRIDAY. EXCEPTION WILL BE IN THE DELTA INFLUENCED AREAS WHERE A SLIGHT INCREASE IN THE DELTA BREEZE WILL BRING A LITTLE COOLER TEMPERATURES. SOUTHEAST FLOW ALOFT BECOMES MORE DEVELOPED ON FRIDAY BRINGING LIMITED MONSOON MOISTURE AND INSTABILITY INTO NORCAL BY LATE FRIDAY AFTERNOON. MU CAPE FROM GFS AND NAM KEEPS MAIN INSTABILITY OVER THE MOUNTAINS AREAS SO HAVE KEPT THUNDERSTORM THREAT OVER THE MOUNTAINS. PW PROGGS START OUT AROUND .8 INCHES OVER THE SIERRA SO ANY THUNDERSTORM ACTIVITY SHOULD HAVE AT LEAST A LITTLE RAINFALL ASSOCIATED WITH IT ALTHOUGH IT COULD BE FAIRLY LIMITED AT FIRST. LITTLE CHANGE IN THUNDERSTORM SITUATION EXPECTED ON SATURDAY WITH MOUNTAIN THUNDERSTORMS AGAIN. PW PROGGS SHOW ABOUT .8 INCHES AGAIN SO LIMITED RAINFALL WITH ANY THUNDERSTORMS IS AGAIN POSSIBLE. A SLIGHT SHIFT IN THE UPPER RIDGE AXIS TO THE EAST WILL HOWEVER BRING SEVERAL DEGREES OF COOLING MOST AREAS AS ONSHORE FLOW IS INCREASED. UPPER RIDGE AXIS SHIFTS SLIGHTLY FARTHER EASTWARD ON SUNDAY BRINGING A BIT MORE COOLING AND SHIFTING THE FOCAS OF ANY THUNDERSTORMS TO THE MOUNTAINS EAST OF THE CENTRAL VALLEY. PREDICTED PRECIPITABLE WATER VALUES TAKE A PRETTY GOOD JUMP ON SUNDAY SO ANY THUNDERSTORM ACTIVITY IS LIKELY TO CONTRIBUTE A HIGHER RAINFALL AMOUNT. .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY) HIGH PRESSURE CELL OVER THE DESERT SW WILL STRENGTHEN INTO CA AND DOMINATE THE EXTENDED FORECAST. DAYTIME HIGHS WILL RANGE ABOUT 5-15 DEGREES ABOVE NORMAL MONDAY THROUGH THURSDAY. THE HOTTEST REGION WILL BE THE NORTHERN SACRAMENTO VALLEY WHERE FOLKS IN REDDING WILL CONSISTENTLY SEE NEAR 110 DEGREE HIGH TEMPERATURES. THE SACRAMENTO METRO REGION SHOULD STAY IN THE UPPER 90S AS IT GETS SOME COOLING RELIEF FROM A WEAK DELTA BREEZE. THE DELTA WILL RANGE UPPER 70S TO LOW 90S. FOOTHILLS AND MOUNTAINS WILL BE IN THE 80S TO LOW 100S. AS THE HIGH PRESSURE CELL LINGERS OVER THE REGION, MONSOONAL MOISTURE WILL WRAP AROUND THE HIGH AND MOVE INTO CA. THAT MOISTURE COUPLED WITH INSTABILITY OVER THE MOUNTAINS WILL MAINTAIN A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS NEXT WEEK. JBB && .AVIATION... VFR CONDITIONS CONTINUE. ONSHORE FLOW WILL BRING LIGHT WINDS TO TAF SITES...GENERALLY 4-12 KTS. LOCALLY STRONGER SOUTHWESTERLY WINDS IN THE DELTA AND OVER MOUNTAINS WITH GUSTS UP TO 25 KTS IN THE LATE AFTERNOON AND EVENINGS. && .STO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING FOR BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP-NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-STANISLAUS NF WEST OF THE SIERRA CREST. &&
In the hours before
Special weather statement, Jun 25, 1:51 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 151 PM PDT THU JUN 25 2015 CAZ013>019-063-064-066>069-262100- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING... RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ... SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO... ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON... CHESTER...QUINCY...BLUE CANYON 151 PM PDT THU JUN 25 2015 ...HEAT CONTINUES WITH MOUNTAIN THUNDERSTORMS AND FIRE CONCERNS FRIDY THROUGH THE WEEKEND... .IMPACTS... * HEAT-RELATED ILLNESSES AND IMPACTS POSSIBLE TO LIKELY IF ACTIONS NOT TAKEN * EXTRA HEAT PRECAUTIONS SHOULD BE MADE FOR OUTDOOR EVENTS AND WORKERS * HOT AND DRY CONDITIONS ARE PRIMING FUELS FOR ENHANCED FIRE DANGER * INITIALLY DRY MOUNTAIN THUNDERSTORMS WITH LIGHTNING COULD CAUSE FIRE STARTS WITH CONTINUED STARTS POSSIBLE GOING INTO NEXT WEEK * INCREASING MOISTURE WITH STORMS COULD CAUSE DEBRIS FLOWS NEAR FIRES AND BURN SCARS AS THE WEEKEND PROGRESSES .FORECAST CONFIDENCE... * HIGH FOR HEAT * HIGH FOR MOUNTAIN THUNDERSTORMS .TIMING AND STRENGTH... * VALLEY TEMPERATURES OF 100-112 DEGREES FRIDAY WITH WARM OVERNIGHT LOWS IN THE 70S ACROSS NORTHERN SACRAMENTO VALLEY * MOUNTAIN THUNDERSTORMS FRIDAY THROUGH THE WEEKEND IN THE AFTERNOONS AND EVENINGS. MORE THUNDERSTORMS SUNDAY AND NEXT WEEK CONTAINING MORE RAINFALL.
Nearby
Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.